Discussion in 'Therapy and Medication' started by Ljt, Aug 26, 2014.

  1. Ljt

    Ljt Well-Known Member

    Hi, I have been on sertraline for a while now but I keep getting these really strong irritating feelings. Mostly when I try and sleep I cannot stop moving and get very irritable and anxious to the point that I want to scream. Has anyone else had this problem also with this medication or is it a general anxiety feeling. I am going off my head?
  2. caspar

    caspar Well-Known Member

    I experienced something similar with Lexapro, which is an SSRI like Sertraline. I felt restless within my own skin and anxious, used to tug at my hair to get some of the inner tension out. I was told by my psychiatrist that some people have that reaction to SSRIs. It might go away after a while (if you have only been only it for a short time) or you might have to change medication. Either way talk to your doctor.
  3. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hello I am on setraline and when I was first prescribed it I was advised to take it first thing in the morning because it can affect your sleep (I have severe sleeping troubles so I don't think that applies to me lol) but yes, SSRI's are generally supposed to be taken in the morning. What time do you take yours? And when you say you cannot stop moving, do you mean like your legs/arms jerking, because that is a common side effect. Your dose could be too high.

    In general setraline has helped me so much. But if it's not suiting you talk to the prescriber and maybe they can change doses or the medication. Do NOT stop taking it without consulting the doctor because you have to taper off it, it can have bad withdrawal symptoms. Sorry you are feeling so bad hun! :hug:
  4. Ljt

    Ljt Well-Known Member

    Hi. I usually take mine in the afternoon. However I work different shifts so I sleep at all different times of the day. I don't have a regular time for taking my meds so it's all over the place.

    I had to really fight the urge to cut at my legs as that's what I thought would make it stop. I couldn't sleep or stay still it was horrible feeling
  5. I took sertraline in the morning and I feel so sleepy. I was advised to take mine at night. Why everyone took it in the morning and I took mine and feel sleepy? Am I weird or my body malfunctioned?
  6. Ljt

    Ljt Well-Known Member

    Marathon. I think it looks like everyone reacts differently to the meds. As I work shifts I take mine at different times. But when I try and sleep it's a nightmare. I get all fidgety and agitated and feel very worked up
  7. total eclipse

    total eclipse SF Friend Staff Alumni

    You should not have to deal with that hun call your doctor ok get medication changed to something that will no cause this agitation